# SDR AUS20011283

- Difficulty date: December 3, 2001
- Submitted: January 4, 2002
- Operation: General aviation
- Make and model: Piper PA-31-350
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCE3YR2
- System (JASC): 5220 · Emergency Exits
- Part: Door
- Part number: 40979
- Condition: Separated
- Location: Emergency Exits
- Part time: 10,600 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: D, J
- Precautionary procedure: A

## Discrepancy

(AUS) CABIN EMERGENCY EXIT DOOR SEPARATED FROM AIRCRAFT. INVESTIGATIONOF THE LATCH MECHANISM FOUND THAT THE LATCH HAD NOT BEEN FULLY ENGAGING FOR A CONSIDERABLE TIME. LATCHES HAD ONLY BEEN CLOSING APPROXIMATELY 30 DEGREES INSTEAD OF THE FULL 90 DEGREES. CLOSEINSPECTION OF THE HANDLE ASSEMBLY SHOWED THAT IT WAS BENT IN THEAREA WHERE THE VERTICAL TUBE IS WELDED TO THE BELLCRANK CROSSTUBE RESULTING IN LIMITED TRAVEL OF THE DOOR LATCHES.
